MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID

BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID
Model Number 26665
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The device was received with the stent fully mounted on the delivery system.Blood was observed on the stent and delivery system of the returned device.The stent wires at the distal end of the stent were noted to be twisted and had penetrated through the outer sheath of the device prior to investigator attempting to deploy the stent.The investigator was unable to deploy the stent due to the stent wires protruding through the outer.A visual and tactile inspection of the device identified that stent wires had penetrated through the outer sheath of the device.A separation of the outer sheath was also noted located approximately 180mm proximal of the tip.No other issues were noted with the delivery system.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 26-jul-2019.It was reported that catheter break below the hub occurred.The target lesion was located in a vessel in the groin.A 8x29mm, 5f, 135cm carotid monorail stent was selected for use.However, during procedure, the plastic outer catheter broke free from the handle.The device was removed and replaced with another of the same device and the procedure was completed.No patient complications were reported and patient status was fine.However, returned device analysis revealed stent damage.

Brand Name
CAROTID WALLSTENT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8884701
Report Number2134265-2019-09562
Device Sequence Number19308652
Product Code NIM
UDI-Device Identifier08714729781202
UDI-Public08714729781202
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2020
Device Model Number26665
Device Catalogue Number26665
Device Lot Number0020563705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2019
Initial Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1